Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Medication for heart burn and acidity related to GERD - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: GERD
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   my dad has been suffering from hear burn/ acidity for the past 5 days and feels very uncomfortable while walking. We have been advised to get admitted to a hospital to check for any heart ailment. Is heart burn indicative of any heart disease? please advise
Doctor :   Hi
User :   hey
Doctor :   I am Dr.
User :   could u please help with my query doc
Doctor :   I am reading ur problem
User :   ok
Doctor :   How old is he?
User :   68
Doctor :   Does he has any medical problems?
Doctor :   like high BP
Doctor :   diabetes
User :   no
User :   he does have regular episodes of cold and chest congestion
Doctor :   Does he has chest pain?
User :   no only acidity complain that starts from the stomach to the chest
Doctor :   can u explain symptoms
User :   he also has regular aches due to gas like upper abdomen pain and head aches ...this has been there for years now so he takes food with very little masala
Doctor :   Does he smoke?
User :   the symptoms of cold and cough and breathing difficulty for which he is advised puff
User :   no
Doctor :   Does he has breathing problem?
Doctor :   Does he has cough?
User :   i mentioned that in my last statement,..yes when he has cough and cold right now it is just acidity
Doctor :   There are two symptoms profiles from ur history
User :   doc i am signed in fr 15min package...hope u are able to help before the 15mins get over
Doctor :   One realted to acidity
Doctor :   Other related to cough and cold
User :   thats right
Doctor :   The acid from stomach can go to the food pipe, throat, lungs
Doctor :   and can cause cough
Doctor :   So possibly it is GERD
Doctor :   He needs to take Tab Patop 40mg daily
Doctor :   He needs to take for month
Doctor :   He can take life long if symptoms still exist
User :   does patop have the same salt as pentocid
Doctor :   If it is related to acidity u will see the results with in one week
Doctor :   No
Doctor :   it is different
Doctor :   If he is taking Pepisd that is also fine
User :   ok my original question was thsat can this be related to hear ailment
Doctor :   but he needs to take two times
Doctor :   For ur Original questions,
User :   because he has been advised to be admitted
User :   at XXXXXXXX for observation fr a day
Doctor :   Answer is right now he does not hospital admission
User :   okay thanks...any other suggestions
Doctor :   He does not need hospital admission right now.
Doctor :   Wait for one week
User :   okay
Doctor :   With the medicines it will get better
User :   doc where are u practising...just wanted to know
Doctor :   The AAAAAAA Hospital staff may be suspecting heart attack or heart related
User :   yes
User :   but i dont think so
Doctor :   but history differentiated the two problems
User :   the hospital people want to administer there protocol
Doctor :   If he gets chest pain it is usually on left side
User :   i think it is not required
Doctor :   Yes
User :   he has no pain in the chest
Doctor :   Good
User :   doc which hospiotal casn we see u
Doctor :   Thank you for consulting
Doctor :   Bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor